| Model Number |
BUR,OVAL,FLUSHCUT,6 FLUT,5.MMX 13CM |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/18/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an arthroscopy there was a deflection of the blade plate (guard) for the shaver.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged ar-8500fos, batch number 10270624, was received for investigation.Visual evaluation found that the outer tub plate bent, touching inside the flutes of the inner tube.No other visual damage was found in the device.The most likely cause of the failure is use error due to excessive force on the device.